MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET WITH STANDARD NEEDLESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET WITH STANDARD NEEDLESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX9175
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Mat#: mx9175 batch#: 20096317it was reported that bd maxguard extension set with standard needless connector would not prime.It was reported by initial reporter that: the extension tubing they had sometimes won¿t prime.They¿ve tried taking the end cap off the tubing and still won¿t prime.Verbatim: blockage issue (could not prime): are you able to provide the date of event in format dd-mmm-yyyy? (b)(6) 2023.How many defective set(s) affected in this incident? unknown.Was issue being described noted before, or during used? during use.Was there any patient involvement? tubing had to be replaced during care.Any adverse events or serious injury reported to patient or healthcare professional? no.What was the patient outcome? anticipated outcome.Was there any delay of, or change in, the course of treatment due to this event? delay in care.What procedure was being performed? cardiac cath lab prep.Fluids were being hung in the prep area.What medication was used in the procedure? normal saline.Was there any medical intervention due to this event? no.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Mat#: mx9175 batch#: 20096317it was reported that bd maxguard extension set with standard needless connector would not prime.It was reported by initial reporter that: the extension tubing they had sometimes won¿t prime.They¿ve tried taking the end cap off the tubing and still won¿t prime.Verbatim: blockage issue (could not prime): - are you able to provide the date of event in format dd-mmm-yyyy? 07/24/2023 - how many defective set(s) affected in this incident? unknown - was issue being described noted before, or during used? during use - was there any patient involvement? tubing had to be replaced during care - any adverse events or serious injury reported to patient or healthcare professional? no - what was the patient outcome? anticipated outcome - was there any delay of, or change in, the course of treatment due to this event? delay in care - what procedure was being performed? cardiac cath lab prep.Fluids were being hung in the prep area.- what medication was used in the procedure? normal saline - was there any medical intervention due to this event? no.
 
Additional Manufacturer Narrative
Investigation summary: two unused samples model mx9175 (one sample lot 23019031 and one sample lot 22099394) was returned for investigation.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The set was attached to a 10 ml bd syringe filled with water.The set was able to be flushed.The customer complaint that the set was unable to be flushed was unable to be replicated.The root cause could not be determined because the issue could not be replicated.A device history record review for model mx9175 lot number 20096317 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 21sep2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model mx9175 lot number 23019031 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 06jan2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model mx9175 lot number 22099394 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 21sep2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD MAXGUARD EXTENSION SET WITH STANDARD NEEDLESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17511144
Report Number9616066-2023-01715
Device Sequence Number18124866
Product Code FPA
UDI-Device Identifier10885403237676
UDI-Public(01)10885403237676
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/19/2025
Device Catalogue NumberMX9175
Device Lot Number20096317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown